MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NGEN RF GENERATOR, US; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC NGEN RF GENERATOR, US; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D138402
Medical Device Problem Codes Protective Measures Problem (3015); Unintended Electrical Shock (4018)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: per fda request, mdr submissions for the ngen rf generator are to be reported with pma details of the catheter used along with the ngen rf generator.The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: pc-001935834.
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib)/flutter ablation procedure with a ngen generator and when the generator was unplugged, an electrical shock was felt.It was reported by the caller that she received an electrical shock when she unplugged the ngen generator power supply during a procedure.The caller unplugged the generator from the electrical outlet, as part of troubleshooting steps taken to correct error code 201, console malfunction.The caller states that she is "fine" and was not injured.Additional information was received which indicated that the thmcl smarttouch, tc, j, c3 catheter was in the body when the event occurred.However, no staff or physician experienced a shock.The patient was under general anesthesia and so the caller is not aware of any patient discomfort.There was no resistance connecting the cable to the catheter.The compatibility of the cable and the catheter was correct and confirmed prior to connecting.
 
Additional Manufacturer Narrative
The hardware evaluation was completed on 26-sep-2025.It was reported that a patient underwent an atrial fibrillation (afib) flutter ablation procedure with a ngen generator and when the generator was unplugged, an electrical shock was felt.Hardware evaluation details: technical services performed remote evaluation of the device.Work order service report was sent to johnson & johnson medtech for analysis.No failure was found on system after the evaluation.Followed technical support troubleshooting and unplugged the device.Customer account specialist did not verify if the system was turned off.Biomed says outlets are clear.Everything booted up normally w/o any errors.The ngen generator user manual (general features and functions) states the following recommendations: do not connect generator components to a multiple socket power strip.Using a multiple socket power strip may affect performance or present a safety risk for the user, patient, and medical staff.When the generator is on and not in use, keep active generator components and interface cables away from the patient to avoid electrical discharge.Do not connect or disconnect any cable from the console, power supply unit, or monitor while they are on.Doing so could result in a malfunction or permanent damage.A device history record evaluation was performed for the finished device number, and no internal actions related to the reported complaint condition were identified.All devices are manufactured, inspected, and released to approved specifications as part of the quality process.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NGEN RF GENERATOR, US
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FLEX
hamatechet 2
migdal haemek
IS  
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22949699
Report Number2029046-2025-02966
Device Sequence Number18243958
Product Code LPB
UDI-Device Identifier10846835018080
UDI-Public(01)10846835018080(11)231206
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC FARAPULSE.; CARTO 3 SYSTEM.; SC2000 ULTRASOUND SYSTEM.; THMCL SMARTTOUCH, TC, J, C3.
Patient SexUnknown